Oklahoma, 2013Flood in Oklahoma, May 10 to 12, 2013
May 10 to 12, 2013 · NWS TSA · 1 event in 1 county or zone
Very persistent and occasionally heavy rainfall occurred from the evening of the 9th through the morning of the 10th across the headwaters of the Illinois River. This heavy rainfall resulted in moderate flooding of the Illinois River near Tahlequah.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Very persistent and occasionally heavy rainfall occurred from the evening of the 9th through the morning of the 10th across the headwaters of the Illinois River. This heavy rainfall resulted in moderate flooding of the Illinois River near Tahlequah.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 10, 8:36 PM CST, 24 minutes earlier.
Area forecast discussion, May 10, 8:36 PM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
936 PM CDT FRI MAY 10 2013
...UPDATE...
.DISCUSSION...
CONDITIONS LOOK GOOD FOR FOG DEVELOPMENT OVERNIGHT GIVEN CURRENT
T/TD SPREADS ESPECIALLY FOR LOCATIONS HAVING RECEIVED RECENT
RAINS. THE LARGEST UNCERTAINTY IS THE EXPANSIVE CIRRUS SHIELD
SPREADING NORTHWARD OUT OF TX. THE THICKER CLOUD COVER SHOULD
REMAIN SOUTH...WITH LESSER AMOUNT AND DURATION FOR NORTHERN
PORTIONS OF THE FORECAST AREA. THUS WILL EXPAND MENTION OF FOG
OVERNIGHT. WILL MAINTAIN FORECAST LOW TEMPS...AND SHOULD THEY BE
REALIZED...THEN LOCALLY DENSE FOG IS POSSIBLE.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 52 76 44 69 / 0 30 0 20
FSM 54 77 46 72 / 0 20 10 0
MLC 53 76 47 73 / 0 10 0 0
BVO 48 74 41 67 / 0 30 0 40
FYV 48 71 41 67 / 0 20 10 20
BYV 48 71 40 66 / 0 20 10 20
MKO 52 75 45 70 / 0 20 10 10
MIO 48 73 41 66 / 0 30 0 40
F10 52 75 46 71 / 0 20 10 0
HHW 57 77 50 74 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM...07
Hazardous weather outlook, May 10, 8:54 PM CST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
954 PM CDT FRI MAY 10 2013
ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
954 PM CDT FRI MAY 10 2013
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
POOR VISIBILITY.
RISK...LIMITED.
AREA...GENERALLY ALONG AND NORTH OF INTERSTATE 40.
ONSET...AFTER MIDNIGHT.
DISCUSSION...
AREAS OF FOG ARE EXPECTED TO DEVELOP LATER TONIGHT...ESPECIALLY
FOR LOCATIONS THAT HAVE RECEIVED RECENT RAINFALL. LOCALLY DENSE
FOG IS POSSIBLE PRIMARILY ACROSS FAR NORTHWEST ARKANSAS...AND
PORTIONS OF FAR NORTHEAST OKLAHOMA. MOTORISTS SHOULD BE PREPARED
FOR RAPID CHANGES IN VISIBILITY.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
ISOLATED THUNDERSTORMS WILL ACCOMPANY A STRONGER COLD FRONT
WHICH WILL PASS THROUGH THE AREA LATE SATURDAY INTO SUNDAY.
COOL AND DRY WEATHER WILL PREVAIL FOR EARLY NEXT WEEK...WITH
THUNDERSTORM CHANCES AND WARMER TEMPERATURES RETURNING FOR
MID TO LATE NEXT WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Flood, Cherokee
- When
- May 10, 9:00 PM CST to May 12, 1:00 AM CST
- Where
- Cherokee County, 2 mi SSE of Tahlequah to 3 mi NE of Tahlequah
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 35.893, -94.956
The Illinois River near Tahlequah rose above its flood stage of 11 feet at 10:00 pm CDT on May 10th. The river crested at 15.11 feet at 7:00 pm CDT on the 11th, resulting in moderate flooding. The river fell below flood stage at 2:00 am CDT on the 12th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Hail in Texas, May 10, 20131 injured · $1.0 million · 1.75 in hail · 16 events
- Hail and Damaging Winds in Louisiana, May 10, 2013$1.4 million · 1 in hail · 10 events
- Hail and Damaging Winds in Pennsylvania, May 10, 2013$289,000 · 1.5 in hail · 22 events
- Hail and Damaging Winds in Ohio, May 10, 2013$127,000 · 1.75 in hail · 19 events
- Flash Flooding and Hail in Texas, May 10 to 11, 2013$109,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in New York, May 10, 2013$95,000 · 1.25 in hail · 8 events
- Flash Flood and Lightning Strike in Mississippi, May 10, 2013$80,000 · 2 events
- Hail and Damaging Winds in Pennsylvania, May 10, 2013$36,000 · 1.25 in hail · 8 events
- Flash Flood in Tennessee, May 10, 2013$50,000 · 1 event
- Damaging Wind in West Virginia, May 10, 2013$50,000 · 1 event
- Hail and Damaging Winds in Pennsylvania, May 10, 2013$23,000 · 1 in hail · 9 events
- Flash Flooding in Arkansas, May 10, 2013$20,000 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 451257.